So yesterday I hit my 3 Month mark...and as a little gift my face decided to break out like crazy. I have broken out on my forehead, my cheek and on my upper lip. I look terrible and want to put a bag over my head. I've been feeling pretty good up until this point...my face has cleared up and my doctor said I was coming along nicely. I'm on 40mg a day 5 days a week, and 80mg a day 2 days a week. I'm very discouraged at this point because my doctor said that by August my face would be shockingly clear and amazing looking. Anyone have any insight as to why this would be happening???
So week # 8...granted, I was PMS-ing and it's normal for me to break out while PMS-ing...but it was over the top worse than usual. I broke out in strange places...the top of my nose, around my eyebrows. I wanted to spend the week with a bag over my head. Will I continue to break out during my PMS week even after my full course of Accutane? Or does that stop? I'm assuming, since it's hormonal, it will continue...anyone have input?
My doctor pushed me up to 80mg 2x a week for now. Based on my next visit, he will decide if I go to 80mg every day. The dryness has not been bad at all...my lips and my dry mouth/throat are my only complaint. I've been in the sun (it's summer, i can't live under a box) and with sunscreen I am perfectly fine and that makes me happy considering I love summer!
Not too excited over the resutls thus far. Hoping they improve soon...I'm feelin a bit discouraged!!
Week # 4:
So as I explained in my previous post, I decided to use a cotton ball with apple cider vinegar & seasalt to assist in helping a very large and painful cystic pimple go down. That was 2 weeks ago...the process basically burned my skin open and I have had an open burn/cut in the shape of a small circle on my cheek by the bridge of my nose ever since. I continue to clean it out with bacetracin each night and keep neosporin on it in fear of infection, but it should not be taking this long to heal. My cuts usually heal very quickly...so I am assuming it's the accutane that is delaying the process.
I've read that this medication can either slow down or expediate healing. Anyone have any input based on their own experiences?
Week # 3...no new side effects...so that's good! HOWEVER...I decided Friday that I was not going to wait any longer for that large cystic bump of a pimple to go away on its own..so I used my handy home remidy of apple cider vinegar & sea salt on a cotton ball...held it on the bump for 15 min like I normally do...and it is now Tuesday and I am still in excrutiating pain. The bump went down, but my face was burned...a big circle of raw skin...I have been putting benadine and neosporin on the burn constantly since Friday...trying to make sure it doesn't get infected. Clearly, my face is MUCH more sensative than before. I won't be doing that again, and I won't be putting anything on my face to treat acne while on accutane. I wouldn't recommend anyone else use anything either!!!!
Mid-way thru my 2nd week and I woke up with a bunch of small white heads along my chin and forehead and in the corners of where my nose meets my face...I still have a large cystic bump on my cheek...hoping that goes down soon because it is super painful!!! I'm assuming these whiteheads are the medicine getting the bacteria to the surface and out of my skin. Still no dryness...other than my dry mouth...and no side effects to complain of! I'm very happy I decided to give this a shot...I know the dryness will come and my face will most likely get much worse for a while before better, but so far it has been a fairly smooth ride so I am feeling positive and excited to see my face clear up once and for all.
So it's week #2...my face is actually more oily than it was before...and I have some very swollen, new cystic bumps on my face...very painful and swollen and I look TERRIBLE. But I keep reminding myself that it will get better...
I was expecting the dryness to kick in soon...anyone out there actually get more oily before getting dry??? I still have dry mouth and sucking on Luden's throat drops has really helped. Plus I've increased my water intake throughout the day.
Haven't experienced any other side effects.
Hoping to see some changes soon.
So I woke up at 3:00am last night to extreme cottonmouth and itchy dry eyes. I have seasonal allergies and my eyes have been irritated lately as it is...but this was something totally different...my allergies cause my eyes to run and tear non-stop...this was dry and itchy. The eyes I could deal with...it was the dry mouth and throat that truly bothered me. I hate feeling like I can't swallow...it makes me anxious. I drank 3 big cups of water and it did not seem to help. Anyone have suggestions on what would be the best way to manage the dry mouth issue?????
I am all prepared for dry skin and lips, but I never considered dry mouth as well. Since it's only been a few days I can only imaging that will continue to get worse as my treatment continues. It's now 10am and I still have dry mouth...regardless of the water I keep drinking.
Would love to hear how other's have dealt with this. I will be heading to CVS today for lots of Ricola to suck on...as well as Visine for my eyes!
Other than dry mouth and eyes, I have not noticed any additional dryness yet. My face is on the oily side so I am not expecting to see that dry up for a week or two.
Will keep you posted!!!!!!!!
Well, the day is finally here...I've passed my blood tests and my online questions and I've just picked up my Claravis perscription from the pharmacy...
I'm a little nervous with the size of the pill...I HATE swallowing pills, and was told some of the generics are smaller than others. I guess I will have to suck it up and get over it...I've attached a picture for anyone curious.
I am starting at 40mg, once a day...I've been told this is a pretty average dosage for an average sized person...my doctor says I will be on the medication for 4.5 months...give or take.
I am getting married on the beach in October...so I'm a little nervous about the "staying out of the sun" issue...considering I will be at the beach for 2 weeks and will most likely still be on the medication! But my doctor says it shouldn't be a problem...as long as I don't allow myself to burn.
I often have allergic reactions to medication...I break out into sever hives, so I am hoping this doesn't happen to me!! It doesn't seem as though this is a common side effect so I should be OK.
Does anyone take this with or without food? I was told it doesn't matter, but I am nervous so any input would be great!!
WILL BE IN TOUCH!!!!!!!!!!!!!!!!!!!!!!!!
I am 31 years old...why am I still struggling with acne? It is a constant battle...one filled with frustration, sadness, embarressment and anger. I have PCOS (Polycystic ovary syndrome) and my doctors all believe that is the root of my ongoing acne issue. Proactiv, Antibiotics...nothing has helped to clear up my face, so my dermatologist believes it is time for Accutane. I've always been curious about trying it...but have been afraid (who wouldn't be) given the scary side effects and law suits and such...but I am optomistic and looking forward to putting a cap on this stage of my life and feeling GOOD every day!!!
I begin treatment May 14th. I am excited to blog about my journey...the side effects and the progress...with the hopes that someone else out there who is also going through the same thing will be able to relate